Louisiana, 2013Flash Flooding in Louisiana, January 10, 2013
January 10, 2013 · NWS SHV · 2 events in 1 county or zone
A deep upper level low pressure system moved across northern Mexico before slowly ejecting out into the Texas Hill Country and the Southern Plains. This upper level disturbance was able to tap Pacific and Gulf of Mexico moisture as a warm front oriented west to east along the Gulf coast moved northward during the day on the 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level low pressure system moved across northern Mexico before slowly ejecting out into the Texas Hill Country and the Southern Plains. This upper level disturbance was able to tap Pacific and Gulf of Mexico moisture as a warm front oriented west to east along the Gulf coast moved northward during the day on the 9th. Heavy rain trained across the same general areas in Winn Parish producing widespread 4 to 6 inch rainfall amounts the parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 9, 11:16 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 9, 11:16 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CST WED JAN 9 2013
.DISCUSSION...
PATCHY FOG DEVELOPING ACROSS MANY LOCATIONS IN EAST TEXAS WHERE
AIRMASS HAS BECOME SATURATED. WENT AHEAD AND UPDATED THE FORECAST
TO INCLUDE PATCHY DRIZZLE AND PATCHY FOG ACROSS ALL AREAS
CURRENTLY OUTSIDE OF THE FLASH FLOOD WATCH FLOOD WATCH. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 71 48 71 57 / 100 50 10 0 30
MLU 60 70 50 71 57 / 100 100 20 0 30
DEQ 55 68 41 68 50 / 50 50 10 0 20
TXK 54 69 47 69 55 / 50 50 10 0 20
ELD 58 70 47 70 55 / 100 100 20 0 30
TYR 57 66 47 72 58 / 50 20 10 0 20
GGG 57 69 46 71 57 / 50 30 10 0 20
LFK 63 71 46 72 61 / 100 30 10 0 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ072-073.
LA...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ152-153-165>167.
&&
05/07Hazardous weather outlook, Jan 9, 11:56 AM CST, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CST WED JAN 9 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1156 AM CST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS MUCH OF
THE FOUR STATE REGION THIS AFTERNOON...WITH ADDITIONAL AREAS OF
HEAVIER RAIN GRADUALLY SPREADING NORTH AND EAST INTO EAST TEXAS AND
WESTERN LOUISIANA LATER THIS AFTERNOON AND THIS EVENING. THIS
WILL OCCUR AS A STRONG UPPER LEVEL STORM SYSTEM OVER NORTHERN
MEXICO BEGINS TO SLOWLY DRIFT NORTHEAST INTO SOUTHCENTRAL TEXAS
THIS AFTERNOON AND EVENING. WITH THE HEAVY RAINFALL THREAT
FOCUSING ON EAST TEXAS AND WESTERN LOUISIANA...ADDITIONAL RAINFALL
AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER
AMOUNTS...WILL BE POSSIBLE THROUGH THURSDAY MORNING...BEFORE THE
RAIN AND EMBEDDED THUNDERSTORMS DIMINISH FROM WEST TO EAST. ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND THE EASTERN SECTIONS
OF NORTHCENTRAL LOUISIANA...ADDITIONAL RAINFALL AMOUNTS OF ONE TO
TWO INCHES IS EXPECTED. GIVEN THE ALREADY SATURATED GROUNDS...ANY
EXCESSIVE RAINFALL THAT MOVES REPEATEDLY OVER THE SAME AREAS THIS
AFTERNOON AND TONIGHT MAY RESULT IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SHOWERS AND THUNDERSTORMS CONTAINING THE HEAVY RAINFALL WILL
DIMINISH FROM WEST TO EAST THURSDAY. HOWEVER...ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AND AFTERNOON OVER
SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE PARENT STORM SYSTEM
BEGINS TO LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND EASTERN
OKLAHOMA. THE PRIMARY THREAT FROM ANY STRONG STORMS WOULD BE
MARGINALLY SEVERE HAIL AND STRONG WINDS.
A COLD FRONT WILL DRIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT AND
SUNDAY...AND FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH LATE SUNDAY. EVEN AS THE FRONT EXITS THE REGION BY EARLY
MONDAY...ADDITIONAL SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE OVER THE AREA THROUGH MIDWEEK...WHICH COULD
RESULT IN ANOTHER FLASH FLOOD THREAT OVER EXTREME EASTERN TEXAS
AND NORTH LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR
RAINFALL TOTALS AND ANY FLOODING REPORTS.
15
Flash Flood, Winn
- When
- January 10, 1:50 AM CST to 5:45 AM CST
- Where
- Winn County, 0.44 mi W of Winnfield Joyce Arpt to 0.57 mi ESE of Winnfield Joyce Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.950, -92.657
A car was stalled out in high water on Thomas Mill Road just north of Winnfield, Louisiana.
Flash Flood, Winn
- When
- January 10, 1:50 AM CST
- Where
- Winn County, 2.43 mi SE of Calvin to 3.8 mi S of Calvin
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.943, -92.754
A stalled car was removed from high water on Garner Road near U.S. Hwy. 84 west of Winnfield, Louisiana.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Louisiana, January 10, 2013$440,000 · 7 events
- Flash Flooding and Damaging Winds in Mississippi, January 10, 2013$347,000 · 50 kt wind · 11 events
- Winter Storm in Utah, January 10 to 12, 20137 injured · $1,000 · 12 events
- Tornado and Flash Flooding in Louisiana, January 10, 2013$77,000 · EF0 · 7 events
- Flash Flooding in Arkansas, January 10, 2013$65,000 · 2 events
- Frost and Freeze and Winter Weather in California, January 10 to 15, 201321 events
- Winter Weather in Wyoming, January 10 to 12, 201317 events
- Winter Storm and Winter Weather in Colorado, January 10 to 12, 201316 events
- Strong Wind in Mississippi, January 10, 2013$20,000 · 1 event
- Blizzard and Winter Storm in Montana, January 10 to 11, 201313 events
- Winter Storm in Idaho, January 10 to 11, 2013$2,000 · 11 events
- Winter Storm in Montana, January 10 to 12, 201310 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 419169, 419170.